Aa
A
A
Close
Avatar universal
Athlete's Foot & Fungal infection
Hello,

Well, for starters, thank you for taking the time to read my posting.

A few weeks ago I noticed that the soles of my feet were dry & that the skin was cracking (as if the bare foot had been dragged across a rough surface...which was not the case). I bought moisturizer so as to soften the skin, yet the rough skin exterior persisted. Then came the itching & burning sensation (feet).

I checked online & found out I had Athlete's Foot  (something I nerver had before & I am baffled as to how I got it in the first place...I read a list as to how it can be gotten, yet none of the scenarios applied to me).

Is the Lamisil AT spray (for the bottom of my feet) a good option? Mycocide (for under the nails of the big toes...infection site is small at this point...far less then 1/3 of the size of a dime...very front of toe nails, right & left, where they come in contact with the flesh of the toes)?

I could kick myself for not realizing the significance of this problem sooner, yet I also have never had to deal with a fungal infection either (ergo my naivity). Well, needless to say I wish I did not have this at all or, at least, realized what it was sooner.

I thank you in advance for all of your help and understanding.

Ben
Cancel
2 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
Athlete’s foot is typically transmitted in moist areas where people walk barefoot, such as showers or bathhouses.
Wash your feet daily and then dry thoroughly by pat drying, not rubbing. Keep the area dry and keep a separate towel for yourself. Most forms of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, and clotrimazole.

You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Monistat derm, Mycelex, and Nizoral. Undecylenic acid (a castor oil derivative) is a known fungicide and Whitfield’s ointment can also be used for fungal skin infections such as athlete's foot. You can use mycocide also.

In case the symptoms persist then please consult a dermatologist in that case. Oral antifungals may be needed.

I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Dear Dr.  Bhupinder Kaur,

I am ever so glad as to your resonding to my posting, hence thank you for taking the time to read my post and your medical advice.

I have, as said, never had Athlete's foot before (nor did I identify it in its early stages...as such it is further progressed at the bottom of my feet then I care for). I shall be sure to follow your advice.

Is there any significance to small white circles forming under the skin (sides of feet)?

Could you please also enlighten me if Athlete"s Foot of the hand (fungal infection) is also treated the same was as when it occures on the feet (topical application)? Also with Lamasil AT for instance?

I thank in advance for all your help & understanding.

Ben
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources